Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 28, 2007, 12:04 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2007, 12:04 PM CST (18:04 UTC)
- Expired
- Dec 28, 2007, 12:45 PM CST
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 10:44 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 281804
SVRMOB
ALC003-097-281845-
/O.NEW.KMOB.SV.W.0152.071228T1804Z-071228T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1204 PM CST FRI DEC 28 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF DOWNTOWN MOBILE...
* UNTIL 1245 PM CST
* AT 1159 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DEES...OR ABOUT 8
MILES NORTHEAST OF ESCATAWPA...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEES BY 1210 PM CST...
DAWES...HUTCHENS ELEMENTARY SCHOOL...I10 AND MCDONALD ROAD AND
SEVEN HILLS BY 1215 PM CST...
SCHILLINGER AND THREE NOTCH...MOBILE GREYHOUND PARK...MOBILE
AIRPORT AND THEODORE BY 1220 PM CST...
KNOLLWOOD HOSPITAL BY 1225 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3062 8776 3058 8794 3064 8795 3066 8797
3066 8802 3064 8804 3054 8807 3045 8841
3065 8842 3086 8786
TIME...MOT...LOC 1804Z 249DEG 32KT 3056 8838
$$2 follow-up statements
000
WWUS54 KMOB 281823
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1223 PM CST FRI DEC 28 2007
ALC003-097-281845-
/O.CON.KMOB.SV.W.0152.000000T0000Z-071228T1845Z/
BALDWIN AL-MOBILE AL-
1223 PM CST FRI DEC 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR SOUTHERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES...
AT 1218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DAWES...
OR ABOUT 14 MILES SOUTHWEST OF DOWNTOWN MOBILE...MOVING EAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I10 AND I65 INTERSECTION...I65 AND AIRPORT BLVD...AIRPORT AND
UNIVERSITY AND SPRING HILL COLLEGE BY 1230 PM CST...
LADD STADIUM...AIRPORT AND GOVERNMENT...BROOKLEY FIELD AIRPORT AND
MOBILE INFIRMARY BY 1235 PM CST...
PINTO ISLAND AND WALLACE TUNNEL BY 1240 PM CST...
HEAVY RAINFALL OF UP TO 2 INCHES PER HOUR WILL OCCUR WITH THESE
STORMS AND MAY LEAD TO NUSIANCE FLOODING OF POOR DRAINAGE AREAS AND
URBAN AREAS. DO NOT DRIVE THROUGH WATER COVERED ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3062 8776 3058 8794 3064 8795 3066 8797
3066 8802 3064 8804 3054 8807 3045 8841
3065 8842 3086 8786
TIME...MOT...LOC 1823Z 249DEG 32KT 3062 8820
$$000
WWUS54 KMOB 281846
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CST FRI DEC 28 2007
ALC003-097-281855-
/O.EXP.KMOB.SV.W.0152.000000T0000Z-071228T1845Z/
BALDWIN AL-MOBILE AL-
1245 PM CST FRI DEC 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOBILE AND WEST
CENTRAL BALDWIN COUNTIES EXPIRES AT 1245 PM CST...
AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW
SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3062 8776 3058 8794 3064 8795 3066 8797
3066 8802 3064 8804 3054 8807 3045 8841
3065 8842 3086 8786
TIME...MOT...LOC 1823Z 249DEG 32KT 3062 8820
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 4:40 AM CST, 7 hours 24 minutes earlier.
Area forecast discussion, Dec 28, 4:40 AM CST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CST FRI DEC 28 2007
.SHORT TERM (TODAY AND TONIGHT)...FRONT WILL BE MOVING THROUGH
TODAY...BUT WITH THE LIMITED PERIOD OF RETURN FLOW IN ADVANCE OF
THIS FEATURE WE EXPECT ATMOSPHERIC INSTABILITIES TO BE SOMEWHAT
LIMITED. THAT SAID...WE ARE LOOKING FOR SHRA/TSRA ACTIVITY TODAY
WITH FROPA...AND ALTHOUGH ATMOSPHERIC STABILITY IS SOMEWHAT LIMITED
AS NOTED...IT IS COLD ENOUGH ALOFT FOR HAIL TO DEVELOP...AND THIS
HAS ALREADY HAPPENED BACK TO OUR WEST THIS MORNING. MOST OF THE HAIL
THAT DEVELOPS WITH STORMS THIS MORNING WILL PROBABLY REMAIN BELOW
SEVERE LIMITS (LESS THAN PENNY-SIZED DIAMETER)...BUT A FEW SEVERE
THUNDERSTORMS ARE NOT OUT OF THE QUESTION...ESPECIALLY WEST OF THE
I-65 CORRIDOR OVER PORTIONS OF INLAND SOUTHEASTERN MISSISSIPPI AND
INTERIOR SOUTHWESTERN ALABAMA. THE FRONT WILL BE ALONG THE 1-65
CORRIDOR BY LATE AFTERNOON THEN WILL MOVE ON EAST OF THE FCST AREA
DURING THE EARLY EVENING HOURS WHERE IT WILL BECOME STATIONARY. AS
THE FRONT MOVES EAST...SHRA/TSRA WILL ALSO MOVE EAST...WITH HIGH
POPS ACROSS THE ENTIRE FCST AREA TODAY...THEN LOWER POPS INTERIOR
AND GREATER POPS NEAR THE COAST TONIGHT. TEMP FCST NUMBERS REMAIN
CLOSE TO MAV MOS GUIDANCE FOR BOTH TODAY AND TONIGHT. 12/DS
23/JMM
&&
.LONG TERM (SATURDAY THROUGH THROUGH NEXT THURSDAY)...NO SIGNIFICANT
CHANGES NOTED FROM PAST SEVERAL PREVIOUS MODEL RUNS. TIMING OF THE
NEXT COUPLE OF SYSTEMS...ONE SAT NIGHT INTO SUN AND ANOTHER ON NEW
YEARS DAY HAS CHANGED LITTLE...BUT THERE ARE STILL SOME SLIGHT
DIFFERENCES WITH REGARD TO TEMPS...ESPECIALLY TOWARD PERIODS
END...BUT THESE HAVE COME INTO BETTER AGREEMENT. STALLED FRONTAL
BOUNDARY EXTENDING FROM THE FLORIDA BIG BEND REGION ACROSS THE
EXTREME NORTH CENTRAL GULF WILL CONTINUE TO PROVIDE FOCUS FOR
INCREASE SHRA/TSRA ACTIVITY ON SAT...ESPECIALLY NEAR THE COAST...
THEN RAINS BECOME MORE WIDESPREAD AGAIN OVER THE ENTIRE FCST AREA
SAT NIGHT INTO EARLY SUN AS A LOW PRESSURE AREA IS EXPECTED TO
DEVELOP ALONG THE BOUNDARY OVER THE GULF MARINE ZONES AND THEN MOVE
NORTHEASTWARD INTO SOUTHWEST GEORGIA BY SUNDAY MORNING. WITH THIS
SCENARIO...THE HIGHEST PROBABILITY OF THUNDERSTORMS STILL APPEARS TO
BE PRIMARILY ALONG THE COAST AND OUT OVER THE GULF WATERS NEAR THE
LOW...WITH MORE STRATIFORM PCPN OVER INTERIOR ZONES. HOWEVER THERE
COULD BE A FEW VIGOROUS STORMS OVERNIGHT SATURDAY OR SUNDAY
DEPENDING ON INLAND PENETRATION BY WARM SECTOR AND PROXIMITY OF
SURFACE LOW TRACK TO COAST. STILL APPEARS THAT A DEEPENING 500 MB
UPPER TROUGH WILL FINALLY SHOVE THE FRONT EAST OF THE REGION ON MON
THEN HELPS SWEEP ONE MORE FRONTAL BOUNDARY RAPIDLY ACROSS THE AREA
ON NEW YEARS DAY. THEN A LARGE INTENSE HIGH PRESSURE AREA WILL BEGIN
TO BUILD OVER THE AREA WED AND THU. MEX MOS HAS BECOME A LITTLE MORE
CONSISTENT WITH REGARD TO TEMPS AT THE END OF THE FCST PERIOD...AND
USED THAT FOR TEMP FCST. TEMPS ARE EXPECTED TO BE BELOW BEGINNING ON
NEW YEARS DAY THROUGH PERIODS END. MODEL GUIDANCE IS NOT POINTING TO
A BITTERLY COLD WEATHER PATTERN...BUT THE EXTENDED RANGE FORECAST
MODELS DO SHOW A POTENTIAL FOR A HARD FREEZE FOR MANY INLAND AREAS
ON WED AND THU MORNINGS WITH FORECAST LOWS LIKELY IN THE LOW TO MID
20S AT MANY LOCATIONS. 12/DS
&&
.MARINE...A MODERATE SOUTHERLY WIND FLOW WILL INCREASE TO SCA LEVELS
TODAY AHEAD OF A COLD FRONT. THE FRONT WILL MOVE EAST OF PASCAGOULA
DURING THE MID TO LATE EVENING HOURS...AND EAST OF DESTIN A FEW
HOURS BEFORE SUNRISE SATURDAY. WINDS WILL VEER FROM SOUTHERLY TO
SOUTHWESTERLY LATER THIS AFTERNOON IN THE WAKE OF A LINE OF SHOWERS
AND STORMS. SEAS WILL BUILD TO THE 4 TO 6 FEET RANGE LATER THIS
AFTERNOON...AND WILL SUBSIDE TONIGHT. A MODERATE NORTHERLY WIND
FLOW WILL FOLLOW IN THE WAKE OF THE FRONT TONIGHT...CONTINUING INTO
EARLY SUNDAY. A MODERATE SOUTHERLY WIND FLOW WILL DEVELOP AGAIN LATE
SUNDAY IN RESPONSE TO A STRONGER COLD FRONT WHICH IS EXPECTED TO
MOVE ACROSS THE MARINE AREA ON MONDAY. NOT MANY CHANGES THIS PACKAGE
EXCEPT TO BOOST THE WINDS A BIT ON TUESDAY AND EMPHASIZE FREQUENT
WINDS GUSTS. THERE WERE SOME MINOR WIND DIRECTION ADJUSTMENTS FOR
MONDAY AND TUESDAY AS WELL. MARINE WIND GUSTS WITH STRONGER
THUNDERSTORMS COULD APPROACH 50 KNOTS LATER TODAY. SUDDEN SQUALLS
CAN BROAD-SIDE AND CAPSIZE VESSELS...SO BE WARY OF AN APPROACHING
STORMS FROM THE SOUTHWEST. 23/JMM
&&
.FIRE WEATHER...RAIN CHANCES HAVE INCREASED OVER THE REGION AND WILL
REMAIN HIGH THROUGH THE UPCOMING WEEKEND AS A FRONTAL SYSTEM STALLS
OVER THE CENTRAL GULF COAST REGION. RELATIVE HUMIDITY VALUES SHOULD
REMAIN ABOVE CRITICAL WITH A HIGH CHANCE OF PCPN EXPECTED THROUGH
MOST OF THE FCST PERIOD. EXCESSIVE FIRE DANGER IS NOT INDICATED FOR
NEXT 3 OR 4 DAYS. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 50 60 50 / 90 60 30 70
PENSACOLA 72 56 62 54 / 80 60 30 70
DESTIN 72 58 65 57 / 80 50 30 70
EVERGREEN 72 47 63 48 / 90 70 20 80
WAYNESBORO 69 40 60 45 / 90 50 20 90
CAMDEN 71 44 62 46 / 90 60 20 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 27, 9:30 PM CST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 930 PM CST THU DEC 27 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-290000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 930 PM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT BEFORE STALLING OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS. LOCALLY DENSE FOG AND LOW CLOUDS WILL MOVE OVER THE AREA IMMEDIATELY BEHIND THE FRONT...BUT WITH DRIER AIR NORTHWEST OF THE AREA...THIS FOG WILL LAST A FEW HOURS. STAY TUNED FOR FURTHER UPDATES AND SEVERE WEATHER WARNINGS TODAY FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT WEDNESDAY. THE COLD FRONT IS EXPECTED TO STALL OVER THE FLORIDA BIG BEND AREA AND NORTHERN GULF ON SATURDAY. AS THE FRONT REMAINS STALLED JUST TO THE SOUTH...A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE CENTRAL GULF COAST REGION SATURDAY THROUGH SUNDAY. FOR NEXT WEEK...THE EXTENDED RANGE FORECAST DATA IS INDICATING A WINDOW FOR FREEZING AND POSSIBLE WINDY CONDITIONS ON THE GULF COAST AROUND MIDWEEK...POSSIBLY AS EARLY AS TUESDAY. THE COMPUTER MODEL OUTPUTS ARE NOT POINTING TO A BITTERLY COLD WEATHER PATTERN...BUT THE EXTENDED RANGE FORECAST MODELS DO SHOW A POTENTIAL FOR A HARD FREEZE FOR MANY INLAND AREAS BY WEDNESDAY MORNING WITH FORECAST LOWS IN THE LOWER TWENTIES OVER INLAND COUNTIES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NEEDED THROUGH THE LATE AFTERNOON AN EARLY EVENING HOURS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:21 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 24 min |
| Dec 28, 10:27 AM CST | Tornado Warning | MOB | Baldwin, Escambia | 33 min |
| Dec 28, 10:53 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 37 min |
| Dec 28, 11:10 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 50 min |
| Dec 28, 11:16 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 44 min |
| Dec 28, 11:55 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 50 min |
| Dec 28, 12:25 PM CST | Severe Thunderstorm Warning | MOB | Covington, Escambia | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.